Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 31, NWS Gaylord, MI

March 24, 2017

NWS Gaylord, MI issued this small craft advisory at Mar 24, 2017, 10:38 PM EDT. It took effect at Mar 25, 2017, 5:00 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2017, 10:38 PM EDT (02:38 UTC)
In effect from
Mar 25, 2017, 5:00 AM EDT
Expired
Mar 26, 2017, 7:00 PM EDT
In force
38 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

658 
WHUS73 KAPX 250238
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EDT FRI MAR 24 2017

LMZ323-341-342-344>346-251045-
/O.NEW.KAPX.SC.Y.0031.170325T0900Z-170326T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1038 PM EDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-251045-
/O.NEW.KAPX.SC.Y.0031.170325T0900Z-170326T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1038 PM EDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
7 follow-up statements
295 
WHUS73 KAPX 250743
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EDT SAT MAR 25 2017

LMZ323-341-342-344>346-251600-
/O.CON.KAPX.SC.Y.0031.170325T0900Z-170326T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-251600-
/O.CON.KAPX.SC.Y.0031.170325T0900Z-170326T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
343 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
032 
WHUS73 KAPX 251430
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT SAT MAR 25 2017

LMZ323-341-342-344>346-252230-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1030 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-252230-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1030 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
959 
WHUS73 KAPX 251935
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
335 PM EDT SAT MAR 25 2017

LSZ321-322-260345-
/O.EXB.KAPX.SC.Y.0031.170326T0300Z-170326T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
335 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-260345-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
335 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-260345-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
335 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
807 
WHUS73 KAPX 260037
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
837 PM EDT SAT MAR 25 2017

LHZ345>349-260845-
/O.EXT.KAPX.SC.Y.0031.000000T0000Z-170326T2300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
837 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-260845-
/O.EXT.KAPX.SC.Y.0031.170326T0300Z-170326T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
837 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-260845-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
837 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
339 
WHUS73 KAPX 260840
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
440 AM EDT SUN MAR 26 2017

LMZ323-341-342-344>346-260945-
/O.CAN.KAPX.SC.Y.0031.000000T0000Z-170326T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
440 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ349-260945-
/O.CAN.KAPX.SC.Y.0031.000000T0000Z-170326T2300Z/
STURGEON PT TO ALABASTER MI-
440 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>348-261600-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T2300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
440 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-261600-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
440 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
487 
WHUS73 KAPX 261419
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1019 AM EDT SUN MAR 26 2017

LHZ345>348-262230-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T2300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1019 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-261800-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1019 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
709 
WHUS73 KAPX 261952
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT SUN MAR 26 2017

LHZ345>348-262300-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-170326T2300Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
352 PM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 10:37 PM EDT, 1 minute earlier.

Area forecast discussion, Mar 24, 10:37 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
1037 PM EDT Fri Mar 24 2017

.UPDATE...
Issued at 957 PM EDT Fri Mar 24 2017

Changes are occurring as mid level confluence zone and peak axis of
deep layer moisture convergence slowly drift south...a product of
passing mid level wave off to our north. Band of light to moderate
rain is doing the same, now mostly confined to areas along and south
of the M-32 corridor. Precipitation has remained largely liquid,
although have received a few reports of sleet as deep enough cooling
for such arrives on very north side of that retreating precipitation
band. Surface temperatures largely remain just above freezing,
keeping any freezing rain concerns to a minimum.

Above trends expected to continue for the remainder of the night,
with much of the higher res guidance suggesting most of the rain
becoming centered to areas along and south of M-55 by morning.
Forecast has been tweaked to this more aggressive drying scenario.
As mentioned, cold enough profiles for a wintry mix of precipitation
only arrive at very back edge of better precipitation. See no reason
for this to change, so not seeing much threat for any significant
impacts. Of course, will continue to monitor those surface
temperature trends through the overnight.

&&

.NEAR TERM...(Tonight through Saturday)
Issued at 319 PM EDT Fri Mar 24 2017

...Line of precip gradually pushes south tonight into Saturday...

High Impact Weather Potential...Chance of light mixed precip will
continue tonight into Saturday morning...mainly across far Northern
Lower Michigan.

Pattern Synopsis/Forecast...Low pressure continues to develop to the
lee of the Rockies near the Panhandle of Oklahoma. Associated warm
front/inverted trough axis extends from this low thru Kansas...SE
Iowa into far Southern Wisconsin and Southern Lower Michigan.
Elongated area of precip continues to fire north of the trough
axis...streaming thru portions of Northern Wisconsin...Central and
Eastern Upper Michigan and the tip of the Mitt. Precip type has
varied across Eastern Upper Michigan thru much of the  day...
including freezing rain...sleet and snow. Temps have finally warmed
above freezing across this area...but some mix of wet snow and sleet
are still being reported within this area.

All short term models show this elongated area of precip will
further narrow in width as it sags slowly southward thru our CWA
during the remainder of the afternoon and this evening. By
06Z...precip chances should be mainly confined to areas along and
south of M-32 as the southern edge of a strong area of dry high
pressure over Canada pushes southward into Northern Michigan. This
will put our CWA within the squeeze play between building high
pressure into northern sections of our CWA and residual moisture and
lift north of the warm front across our southern CWA. A rather
narrow line of mixed precip will remain along the northern edge of
this precip shield where deeper moisture and lift meet the colder
air filtering in from the north along the edge of the Canadian high.
This narrow band of mixed precip should be transient thru the
night...slowly dropping south thru our CWA. Precip chances within
this narrow band should be rather low given the arrival of drier and
more stable air along the southern rim of the Canadian high. Thus...
will opt to not issue any headlines at this time...but will
certainly keep a close eye on precip type trends thru the night. Our
far southern CWA will likely remain above freezing and precip all
liquid. Precip chances...along with any mixed precip chances will
remain confined to our southern CWA on Saturday...with a resurgence
of deep moisture northward and thus increasing precip chances again
by Saturday night.

&&

.SHORT TERM...(Saturday night through Monday)
Issued at 319 PM EDT Fri Mar 24 2017

...Unsettled through early next week...

Low pressure currently centered over the Oklahoma Panhandle will
ever so slowly head northeast over the next few days. Meanwhile,
strong high pressure (1033 mb) currently centered over northern
Manitoba will ooze southward. Northern Michigan will lie along the
battle ground between these two systems. This will lead to periods
of rain, possibly even some freezing rain across eastern upper and
far northern lower Michigan. The freezing rain potential is due to
low level cold air being circulated from the high to the north
(while warm air continues at mid levels). So the main forecast
concerns revolve around pops and the potential for freezing rain.

Saturday night through Monday...More of the same really with drier
and colder air continuing to press down from the north while milder
and more moist air rides up from the south. This should lead to
periods of rain through this entire period. The freezing rain
potential at night remains an extremely tough call as surface
temperatures should be marginal (bottoming out right around the
freezing mark) and models vary on the details including the timing
and placement of the moisture. Safest way to go in this scenario is
to keep the forecast general and keep our options open. As things
hopefully become a little more clear we can attempt to be more
detailed as we get closer to each forecast period. The best chance
for freezing rain will continue to be across eastern upper and
northeast lower, especially across the higher terrain. Ice
accumulations (if any) are expected to be under a tenth of an inch.

.LONG TERM...(Monday night through Friday)
Issued at 319 PM EDT Fri Mar 24 2017

The extended period starts out with what might be some straggling
snow Monday night/Tuesday morning, associated with wrap around
moisture behind an area of low pressure that will, by then, be
moving into New England.  But overall...Tuesday will begin a drying
trend, as moisture strips out and cooler and considerably drier air
drops down from Canada, and hangs over the great lakes into
Thursday.  The euro and GFS then diverge in their handling of the
next weather maker, which the euro has moving from OK into the Ohio
Valley (and a wetter scenario)...while the GFS keeps the low south,
moving across the gulf coast states (and thus a drier solution for
us).  So the chance pops from the blended guidance in the grids
seems prudent...and we'll keep an eye on this in future runs.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 837 PM EDT Fri Mar 24 2017

Large area of IFR producing light rain/low clouds/mist making slow
southward progress across the taf sites this evening. This trend
should continue, with growing support for increasing cig heights
and improving conditions from north to south overnight into
Saturday. May not clear out completely, but trends do suggest more
MVFR and even VFR conditions on Saturday. Low clouds and more
rain return from south to north heading into later Saturday and
especially Saturday night.

&&

.MARINE...
Issued at 1035 PM EDT Fri Mar 24 2017

Small craft advisory producing gusty northeast to east winds
expected to develop across much of northern Lake Michigan and
northern Lake Huron early Saturday, with gusty winds persisting
into Saturday night and early Sunday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 5 AM Saturday to 5 AM EDT Sunday for
     LHZ345>349.
LM...SMALL CRAFT ADVISORY from 5 AM Saturday to 5 AM EDT Sunday for
     LMZ323-341-342-344>346.
LS...NONE.
&&

UPDATE...MSB
NEAR TERM...MLR
SHORT TERM...AJS
LONG TERM...KAB
AVIATION...MSB
MARINE...MSB
Hazardous weather outlook, Mar 24, 3:19 PM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
319 PM EDT Fri Mar 24 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-251000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
319 PM EDT Fri Mar 24 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Another period of light freezing rain is possible tonight into
Saturday morning across portions of northern lower Michigan...
primarily the higher terrain areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The potential for freezing rain continues across portions of
Northern Michigan during the nighttime and early morning hours
from Saturday night through Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report icing amounts to the National
Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:17 PM EDTWinter Weather AdvisoryAPXAlpena, Cheboygan, Emmet, Montmorency, Otsego, Presque Isle25 hr

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.